# SDR 2007FA0000342

- Difficulty date: April 21, 2007
- Submitted: April 23, 2007
- Operation: General aviation
- Aircraft: N8FB
- Make and model: Cessna 402B
- Aircraft serial: 402B1372
- Engine: Cont TSIO520E
- Propeller: Mcauly 3AF34C*
- System (JASC): 8520 · Reciprocating Engine Power Section
- Part: Connecting Rod
- Part number: 655910
- Condition: Failed
- Location: Rt Engine
- Component: Engine, Cont, TSIO520E
- Component part number: TSIO520E
- Stage of operation: CL
- How discovered: O
- Nature of condition: E
- Precautionary procedure: E

## Discrepancy

DURING CLIMB AFTER THE POWER HAD BEEN REDUCED FROM THE TAKEOFF SETTING, THE RT ENGINE STARTED TO VIBRATE.  THE PILOT COULD SEE OIL SPLASHING FROM AROUND THE OIL ACCESS DOOR AND RUNNING BACK ON THE TOP COWLING.  THE PILOT SHUTDOWN THE ENGINE AND FEATHERED THE RT PROPELLER.  THE PILOT RETURNED TO THE DEPARTURE AIRPORT AND LANDED WITHOUT FURTHER INCIDENT.  UPON INITIAL INVESTIGATION, A LARGE HOLE WAS FOUND IN THE CRANKCASE ABOVE THE NR 4 ROD JOURNAL.  THE NR 4 CONNECTING ROD WAS SEPARATED FROM THE CRANKSHAFT AND PROTRUDING FROM THE HOLE IN THE CASE.  THE NR 4 CONNECTING ROD CAP WAS ALSO SEPARATED FROM THE CONNECTING ROD AND WAS STICKING UP OUT OF THE HOLE.
